MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT, ANTIBIOTIC

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT, ANTIBIOTIC
Model Number 6197-9-001
Medical Device Problem Codes Loss of Osseointegration (2408); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 09390110; exeter 2.5 i m plug 10mm; lot# l6281; cat# 0580-1-351; exeter v40 stem 35.5mm; lot# g3583485.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Office visit notes report patient complaint of pain with 'profound bone loss around the femoral cement mantle.' surgeon reported suspicion of patient reaction to cement (it is unclear if this is attributed to the simplex cement or the cement bone plug, but lesions of the femur were noted to be higher up/ further away from the bone plug).The cement, plug, stem, head and liner were revised.Rep confirmed there are no allegations against the revised head and liner.
 
Additional Manufacturer Narrative
An event regarding loosening involving simplex cement mix was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: a review of the provided medical records by a clinical consultant indicated: the operative note describes an uneventful hybrid total hip arthroplasty with a cemented femur and press fit acetabulum.The x-rays dated (b)(6) 2022 show this arthroplasty in anatomic position.They also demonstrate significant bone loss particularly posteriorly and medially with marked thinning of the cortex.The (b)(6) 2022 office note states the patient did quite well for many years after her initial surgery however, over the prior 6 months she had developed increasingly severe pain to the point she had difficulty bearing weight on the extremity.The surgeon reviewed her physical examination and x-rays and described the bone loss and likely loss of fixation.He reviewed his findings in detail with the and recommended a revision total hip arthroplasty with removal of the femoral stem and cement as well as exchange of the head and liner.No records related to this revision surgery were provided.A patient who had a hybrid total hip in 2013 developing severe pain related to profound bone loss and prosthetic loss of fixation necessitating revision surgery is confirmed.The root cause of this bone loss and loosening cannot be determined by the information provided.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusion: a review of the provided medical records by a clinical consultant indicated: a review of the provided medical records by a clinical consultant indicated: the operative note describes an uneventful hybrid total hip arthroplasty with a cemented femur and press fit acetabulum.The x-rays dated 12/6/22 show this arthroplasty in anatomic position.They also demonstrate significant bone loss particularly posteriorly and medially with marked thinning of the cortex.The 12/6/22 office note states the patient did quite well for many years after her initial surgery however, over the prior 6 months she had developed increasingly severe pain to the point she had difficulty bearing weight on the extremity.The surgeon reviewed her physical examination and x-rays and described the bone loss and likely loss of fixation.He reviewed his findings in detail with the and recommended a revision total hip arthroplasty with removal of the femoral stem and cement as well as exchange of the head and liner.No records related to this revision surgery were provided.A patient who had a hybrid total hip in 2013 developing severe pain related to profound bone loss and prosthetic loss of fixation necessitating revision surgery is confirmed.The root cause of this bone loss and loosening cannot be determined by the information provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIMPLEX P WITH TOBRAMYCIN 1 PACK
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16271179
Report Number0002249697-2023-00094
Device Sequence Number12260023
Product Code MBB
UDI-Device Identifier07613327128420
UDI-Public07613327128420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K014199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6197-9-001
Device Catalogue Number6197-9-001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight49 KG